# SDR 9502876740

- Difficulty date: February 19, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N640US
- Make and model: Boeing 747251F
- Aircraft serial: 23888
- Engine: Pwa JT9D7Q
- System (JASC): 8000 · Engine Starting System
- Part: Start Syst
- Part number: R41013
- Condition: Malfunctioned
- Location: Nr 4 Engine
- Part time: 22,792 hours
- Stage of operation: IN
- Nature of condition: N
- Precautionary procedure: F

## Discrepancy

DURING START OF THE NR 4 ENGINE, THE NR 1 START SYSTEM FAILED TO START ENGINE.  WHEN CREW ATTEMPTED TO SWITCH TO SYSTEM 2, THE ENGINE FOGGED AND A HOT START OCCURRED INCLUDING MAX EGT.  SUBSEQUENTLY CREW PULLED THE FIRE HANDLE AND BOTTLE WAS DISCHARGED.  REPLACED THE NR 1 AND NR 2 IGNITION PLUGS, CONDITION MOTOR, AND FIRE BOTTLES.  AIRCRAFT RETURNED TO SERVICE.
